North Dakota, 2005

Hail in North Dakota, September 8, 2005

September 8, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 7, 2:10 PM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Sep 7, 2:10 PM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED SEP 7 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
A ZONAL UPPER FLOW WILL BECOME SOUTHWESTERLY AND WILL GENERATE LEE
SIDE SURFACE TROUGHING THROUGH THE FORECAST PERIOD. THE POSITION OF
THE LOW WILL BE SUCH THAT LOW LEVEL MOISTURE WILL BE ADVECTED INTO
THE REGION. PASSING SHORT WAVES WILL CAPITALIZE ON THIS
PATTERN...GENERATING SEVERAL PRECIPITATION EVENTS WELL INTO THE
WEEKEND. THE FIRST SHORT WAVE THROUGH WILL BE TONIGHT...WITH ITS
EFFECT FELT IN THE SOUTHERN HALF OF THE STATE. THURSDAY NIGHT LOOKS
QUIET IN THE WEST...BUT WITH A CHANCE OF THUNDERSTORMS IN THE EAST.
FRIDAY NIGHT AND SATURDAY LOOKS ACTIVE AGAIN FOR ALL MY ZONES AS A
MODERATELY STRONG SHORT WAVE TRAVERSES THE AREA.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
THE MODELS CONTINUE THE TREND OF THE PREVIOUS RUNS SLOWLY FILLING AN
UPPER LEVEL LOW IN THE PACIFIC NORTHWEST WHILE MOVING THE LOW INTO
THE ROCKIES.  THIS WILL KEEP THE REGION IN AN UNSTABLE AIRMASS WITH
POTENTIAL FOR PRECI/TSTMS AS SHORT WAVES MOVE THROUGH THE
LOW/TROUGH.  TEMPERATURES SHOULD BE WARMER THAN NORMAL ON
SUNDAY...BUT COOL SLOWLY THROUGH WEDNESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/TSW
Hazardous weather outlook, Sep 7, 3:39 AM CST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT WED SEP 7 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
439 AM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

The radar

The Bismarck radar (KBIS), 77 km away, was scanning. The volume nearest the first event began at 07:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mercer

When
September 8, 1:50 AM CST to 1:52 AM CST
Where
Mercer County, Stanton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
47.317, -101.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471691.